Alert archive / Mississippi / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 3, 2000, 1:34 PM CDT for Carroll County, Grenada County, Holmes County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2000, 1:34 PM CDT (18:34 UTC)
- Expired
- Apr 3, 2000, 3:30 PM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Carroll County, MS, Grenada County, MS, Holmes County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 031834 FFWJAN MSC015-043-051-032030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 134 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 330 PM CDT * AT 132 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED MORE RAIN APPROACHING THE WARNED AREA. SIX TO TEN INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA DURING THE PAST TWO DAYS...AND AN ADDITIONAL HALF INCH TO ONE INCH IS LIKELY THROUGH 330 PM. THIS WILL CAUSE ADDITIONAL FLOODING...AND AGGRAVATE ONGOING FLOODING. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. 64
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 12:50 PM CDT, 44 minutes earlier.
Area forecast discussion, Apr 3, 12:50 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1250 PM CDT MON APR 3 2000 UPDATED ZONES FOR A FEW REASONS...FIRST REMOVED MENTION OF THE TORNADO WATCH FROM THE SOUTHERN AND EASTERN ZONES. NEXT...AFTER CHECKING THE TEMPERATURES READINGS IN THE NORTH APPEAR TO BE HOLDING IN THE 60S...WITH THE APPROACHING FRONT AND RAIN SHIELD AND SUBSTANTIAL CLOUD COVER DON'T THINK HIGHS IN THE 70S WERE FEASIBLE. LOWERED IN MOST AREAS...ALSO DROPPED WINDS DOWN A CAT...LOWERED POPS TO LIKELY CAT WITH THE BREAKS IN THE RAINFALL.
In the hours before
Special weather statement, Apr 3, 10:31 AM CDT, 3 hours 3 minutes before
MSZ042>066-072>074-031630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF TORNADO WATCH 154. COUNTIES CLEARED INCLUDE: IN CENTRAL MISSISSIPPI: YAZOO...MADISON MS...LEAKE...NESHOBA...WARREN...HINDS...RANKIN... SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS... TORNADO WATCH 154 REMAINS VALID UNTIL 1200 PM CDT MONDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: COVINGTON...JONES...MARION...LAMAR...FORREST...
Special weather statement, Apr 3, 10:45 AM CDT, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT MON APR 3 2000 DUE TO SUBSTANTIAL RAINS TRIGGERED BY PASSING UPPER LEVEL DISTURBANCES THE AIRMASS OVER NORTH AND MUCH OF CENTRAL MISSISSIPPI HAS STABILIZED THIS MORNING. HOWEVER AREAS IN THE SOUTHEAST COUNTIES ARE STILL UNSTABLE...AS A RESULT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST MISSISSIPPI TODAY. ISOLATED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS...HEAVY RAINFALL AND SOME HAIL. FLASH FLOODING WILL CONTINUE TO BE THE MAIN THREAT THROUGH THE AFTERNOON AND EARLY EVENING HOURS AS ADDITIONAL RAINFALL ODN SATURATED GROUNDS WILL CONTINUE TO INFLATE PROBLEMS. EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS. FOR INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Apr 2, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Apr 2, 7:44 PM CDT | Tornado Warning | JAN | Copiah | 31 min |
| Apr 2, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 2, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 41 min |
| Apr 2, 8:01 PM CDT | Tornado Warning | JAN | Simpson | 44 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Apr 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 65 min |
| Apr 2, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 67 min |
| Apr 2, 8:31 PM CDT | Tornado Warning | JAN | Lincoln | 44 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Apr 2, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 2, 9:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| Apr 2, 9:09 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 96 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | JAN | Jefferson Davis | 30 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 56 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Apr 2, 9:41 PM CDT | Tornado Warning | JAN | Covington, Smith | 64 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 68 min |
| Apr 3, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 34 min |
| Apr 3, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 6 hr |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 40 min |
| Apr 3, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 52 min |
| Apr 3, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Apr 3, 4:16 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Apr 3, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 24 min |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Apr 3, 6:01 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Apr 3, 6:10 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| Apr 3, 6:39 AM CDT | Tornado Warning | JAN | Adams | 36 min |
| Apr 3, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Apr 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 45 min |
| Apr 3, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Apr 3, 7:51 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 39 min |
| Apr 3, 7:57 AM CDT | Tornado Warning | JAN | Madison | 48 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Apr 3, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Apr 3, 8:42 AM CDT | Tornado Warning | JAN | Attala, Leake | 48 min |
| Apr 3, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Apr 3, 8:56 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 53 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 53 min |
| Apr 3, 9:37 AM CDT | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Apr 3, 9:40 AM CDT | Tornado Warning | JAN | Neshoba | 35 min |
| Apr 3, 9:58 AM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 3, 10:18 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 3, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 3, 11:04 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Apr 3, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Apr 3, 4:25 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.